Vol. 15, No. 2, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On simple extended Lie algebras over fields of characteristic zero

Arthur Argyle Sagle

Vol. 15 (1965), No. 2, 621–648
Abstract

In this paper we shall investigate algebras which generalize Lie algebras, Malcev algebras and binary-Lie algebras (every two elements generate a Lie subalgebra). Such an algebra A is called an extented Lie algebra (briefly el-algebra) and is defined by

xy = − yx and J(x,y,xy) = 0

for all x, y in A where J(x,y,z) = xy z + yz x + zx y. We prove the following.

Theorem. Let A be a simple finite dimensional el-algebra over an algebraically closed field of characteristic zero, then A is a simple Lie algebra or the simple seven dimensional Malcev algebra if and only if the trace form, (x,y) = trace RxRy, is a nondegenerate invariant form.

Mathematical Subject Classification
Primary: 17.30
Milestones
Received: 7 November 1963
Published: 1 June 1965
Authors
Arthur Argyle Sagle